Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 40, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 30, 2008, 3:45 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:45 AM EST (08:45 UTC)
- Expired
- Dec 30, 2008, 10:53 AM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
078 WHUS73 KAPX 300845 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 AM EST TUE DEC 30 2008 LHZ347-348-301600- /O.CAN.KAPX.SR.W.0005.000000T0000Z-081230T1000Z/ /O.NEW.KAPX.GL.W.0040.081230T0845Z-081230T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 345 AM EST TUE DEC 30 2008 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ349-LMZ342-LSZ321-322-301600- /O.CAN.KAPX.GL.W.0039.000000T0000Z-081230T1000Z/ /O.EXB.KAPX.SC.Y.0132.000000T0000Z-081230T1600Z/ STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 345 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-346-LMZ323-341-344>346-301600- /O.EXT.KAPX.SC.Y.0132.000000T0000Z-081230T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 345 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
213 WHUS73 KAPX 301553 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EST TUE DEC 30 2008 LHZ347-348-302200- /O.CAN.KAPX.GL.W.0040.000000T0000Z-081230T1600Z/ /O.EXB.KAPX.SC.Y.0132.000000T0000Z-081230T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1053 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-346-LMZ323-341-LSZ321-322-301700- /O.CAN.KAPX.SC.Y.0132.000000T0000Z-081230T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1053 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-LMZ342-344>346-302200- /O.EXT.KAPX.SC.Y.0132.000000T0000Z-081230T2200Z/ STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1053 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 29, 11:52 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 29, 11:52 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1152 PM EST MON DEC 29 2008
.SYNOPSIS.../ISSUED AT 352 PM/
WINTRY CONDITIONS SET TO PERSIST THROUGH THE WORK WEEK AS SEVERAL
SYSTEMS PIVOT ACROSS THE GREAT LAKES REGION. AFTER SOME LINGERING
LIGHT LAKE EFFECT SNOW SHOWERS TONIGHT...ESPECIALLY ACROSS EASTERN
UPPER...ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED TUESDAY
AFTERNOON AND NIGHT AS A STORM SYSTEM RACES ACROSS THE SOUTHERN
LAKES. AT THIS TIME...IT APPEARS THE HEAVIEST ACCUMULATIONS...ON
THE ORDER OF SEVERAL INCHES...WILL REMAIN ALONG AND SOUTH OF THE
M-55 CORRIDOR. NUMEROUS LAKE EFFECT SNOW SHOWERS ARE EXPECTED INTO
WEDNESDAY...BEFORE YET ANOTHER STRONGER STORM SYSTEM TAKES AIM ON
THE REGION IN THE THURSDAY THROUGH FRIDAY TIME FRAME.
MSB
&&
.SHORT TERM.../ISSUED AT 1055 PM/...OVERNIGHT
DEEP SURFACE LOW CONTINUES TO EXIT EAST AWAY FROM MICHIGAN LATE THIS
EVENING. VERY TIGHT SURFACE PRESSURE GRADIENT BEHIND THE SURFACE LOW
CONTINUES TO PRODUCE GUSTY NW WINDS...BUT OVERALL WIND SPEEDS ARE
SHOWING A DOWNWARD TREND LATE THIS EVENING AS GRADIENT BEGINS TO
RELAX WITH THE DEPARTURE OF THE SURFACE LOW AND THE APPROACHING OF
THE UPSTREAM RIDGE AXIS. VIRTUALLY ALL SURFACE OBS HAVE INDICATED
WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AT THIS HOUR. RECENT
KAPX RADAR IMAGES HAVE SHOWN A FLARE-UP IN REFLECTIVITY ACROSS
PORTIONS OF N CENTRAL AND FAR NE LWR MICHIGAN LIKELY DUE TO THE
PASSAGE OF A VORT MAX DROPPING THRU THE UPPER TROUGH. EXPECT EFFECTS
OF THIS FEATURE WILL BE SHORT-LIVED AND ENHANCED REFLECTIVITIES WILL
QUICKLY DIMINISH OVERNIGHT AS UPPER LEVEL SUPPORT IS LOST AND DRIER
AIR MOVES INTO THE REGION. WILL LET ALL LAND-BASED HEADLINES
EXPIRE/CANCEL...WITH THE EXPECTATION THAT BOTH WINDS AND SNOWFALL
(AREAL COVERAGE AND INTENSITY) WILL STEADILY DIMINISH OVERNIGHT.
&&
.LONG TERM.../ISSUED AT 352 PM/...TUESDAY AND BEYOND
ACTIVE WEATHER REGIME EXPECTED THROUGH THE DURATION AS SYSTEMS
TRAVERSE THE NORTHERN CONUS ON SOUTHERN EXTENT OF BROAD CENTRAL AND
NORTHERN CANADA VORTEX. TAKING A GANDER EVEN FURTHER OUT...FOR THE
WEEKEND INTO EARLY NEXT WEEK...HEMISPHERIC 5-WAVE ANALYSIS AND CPC
INDICES PLOTS POINT TO THE POTENTIAL DEVELOPMENT OF SUSTAINED NORTH
ATLANTIC BLOCKING (-NAO)...WHICH WOULD TEND TO KEEP THE COLD (AND
POSSIBLY SNOWY?) CONDITIONS IN PLACE ACROSS THE GREAT LAKES...WHILE
SLOWING OVERALL PATTERN PROGRESSION. JUST SOMETHING TO KEEP AN EYE
ON. IN THE MEAN TIME...FORECAST CONCERNS ARE OBVIOUS...CENTERING ON
SNOWFALL PLACEMENT AND AMOUNTS WITH FAST MOVING SYSTEM TUESDAY
AFTERNOON AND EVENING (JUST ENTERING THE PACIFIC NORTHWEST PER MORNING
WATER VAPOR ANALYSIS)...WITH LAKE EFFECT CONCERNS AND A POSSIBLE
STRONGER SYSTEM TAKING CENTER STAGE FOR THE END OF THE WORK WEEK.
TUESDAY AND TUESDAY NIGHT...NORTHWEST CONUS SHORTWAVE RACES
EAST/SOUTHEAST INTO THE LAKES REGION BY TUESDAY NIGHT. TREND IN LAST
SEVERAL MODEL ITERATIONS IS FOR A SOUTHWARD ADJUSTMENT...WHICH
SEEMS TO MAKE SENSE AS IT IS FORCED TO CIRCUMNAVIGATE DEEP SOUTH
HUDSON BAY CLOSED LOW AND ASSOCIATED SOUTHWARD PENETRATING TROUGH
AXIS. INHERITED GRIDS ALREADY FEATURED THIS SOUTH ADJUSTMENT AND
HAVE SIMPLY DID SOME FINE TUNING...BRINGING SOME CATEGORICAL
MENTION TO AREAS ALONG THE M-55 CORRIDOR DURING THE AFTERNOON AND
EVENING. DYNAMICS OF SYSTEM...FEATURING STRONG LOW AND MID LEVEL
FGEN PROPERTIES AND BULLSEYE OF POTENT MID LEVEL -DIVQ SHOULD MORE
THAN COMPENSATE FOR SOMEWHAT MARGINAL MOISTURE PROFILES (PWATS0.30
INCHES). BASED ON CURRENT FGEN OVERVIEW AND CROSS SECTIONAL
ANALYSIS...STILL LOOKING LIKE THE HEAVIEST SNOW WILL FALL ALONG AND
SOUTH OF M-55...ON THE ORDER OF 2 TO 4 INCHES. ISOLATED HIGHER
AMOUNTS ARE CERTAINLY POSSIBLE WITH INDICATIONS OMEGA WILL BE
PEGGED IN FAVORABLE DGZ...PERHAPS ENHANCING SNOW TO LIQUID RATIOS.
SNOW AMOUNTS WILL GRADUALLY TAPER OFF AS ONE GOES NORTH...WITH
PERHAPS NOT MUCH SYNOPTIC SNOW AT ALL NORTH OF THE BRIDGE. SYSTEM
SNOWS EXIT RAPIDLY STAGE RIGHT OVERNIGHT TUESDAY...WITH LAKE EFFECT
TAKING CENTER STAGE AS DELTA T/S INCREASE TO NEAR 20C. WINDS
EXPECTED TO STEADILY BACK AROUND FROM NORTH TO NORTHWEST...HELPING
DISTRIBUTE THE SNOW BANDS AROUND SOME. THINKING AN ADDITIONAL INCH
OR TWO IS POSSIBLE IN FAVORED AREAS BY WEDNESDAY MORNING.
WEDNESDAY AND WEDNESDAY NIGHT...RESPECTABLE LAKE EFFECT PARAMETERS
REMAIN IN PLACE WEDNESDAY MORNING IN FAVORED WNW TO NW FLOW REGIONS
WITH OVER-WATER DELTA T/S IN THE HIGH TEENS AND 850MB-700MB RH
VALUES >60 PERCENT. HOWEVER...OVERALL SYNOPTIC OVERLAY IS DOWNWARD
IN SUBSIDENCE REGIME BEHIND DEPARTING SHORTWAVES (AS EVIDENT BY
850MB INVERSION ON MODEL DERIVED SOUNDINGS). THUS...LIKE INHERITED
GRIDS FEATURING HIGH LIKELIHOOD FOR SNOW SHOWERS IN FAVORED LOCALES
WITH PERHAPS AN INCH OR TWO OF ACCUMULATION. BY AFTERNOON...AND
ESPECIALLY WEDNESDAY NIGHT...HIGH PRESSURE RIDGE AXIS BUILDS ACROSS
THE LAKES...STEADILY BACKING WINDS AROUND TO THE SOUTHWEST AND
BRINGING A DEMISE TO THE SIGNIFICANT LAKE EFFECT.
THURSDAY THROUGH FRIDAY NIGHT...STILL MORE QUESTIONS THAN ANSWERS
THROUGH THIS TIME FRAME...SO CHOSE TO MAKE FEW CHANGES. NEXT PIECE
OF PACIFIC ENERGY SLATED TO DROP INTO THE NORTHERN PLAINS
THURSDAY...DROPPING SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY. DEGREE OF DIGGING AND OVERALL SURFACE RESPONSE STILL IN
QUESTION. CURRENT PROGS SUGGEST UPPER LEVEL LOW CUTTING RIGHT
THROUGH NORTHERN MICHIGAN...PLACING NORTHERN MICHIGAN BETWEEN BETTER
DEFORMATION DYNAMICS TO OUR NORTH AND BEST MOISTURE TRANSPORT WELL
TO OUR SOUTHEAST. TEMPERATURES ALSO RATHER MARGINAL FOR LAKE
ENHANCEMENT...WITH 850MB TEMPERATURES ONLY IN THE LOWER NEGATIVE
TEENS AND BEST COLD AIR PUNCH SLATED TO PIVOT THROUGH THE SOUTHERN
LAKES. STILL...HAVE SOME CONCERN THAT SHORTWAVE DYNAMICS MAY DIG
FURTHER SOUTHWEST...ESPECIALLY WITH THE ANTICIPATED DEVELOPMENT OF
CANADIAN MARITIME DEEP MID LEVEL LOW PRESSURE (WHICH SPAWNS COURTESY
OF OUR TUESDAY NIGHT SYSTEM). THIS MAY ALLOW UPSTREAM EASTERN CONUS
RIDGE AXIS TO BE MORE PROMINENT...THUS FORCING INCOMING SHORTWAVE ON
A MORE SOUTHWARD TRAJECTORY. OF COURSE...THIS IS ALL SPECULATION AND
SUBJECT TO VAST CHANGES WITH ENERGY DRIVING THIS SYSTEM STILL BACK
OVER THE GULF OF ALASKA. WILL CONTINUE TO HIGHLIGHT THIS STORM
POTENTIAL IN THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER
OUTLOOK.
REST OF THE FORECAST (SATURDAY THROUGH MONDAY)...AT THIS TIME...IT
APPEARS THE WEEKEND INTO EARLY NEXT WEEK IS NOT LOOKING TO
SHABBY...AS AFOREMENTIONED BLOCK TAKES HOLD AND SOME WEAK MOISTURE
STARVED SYSTEMS TRAVERSE UNDERNEATH ITS INCREASING INFLUENCE. KINDA
TOOK THE REAL OPTIMISTIC APPROACH...REMOVING POPS AS MUCH AS
POSSIBLE THROUGH THIS TIME...NOT WANTING TO CLOUD THIS PERIOD WITH
CHANCE POPS JUST TO COVER THE UNCERTAINTY WITH THESE MOISTURE
STARVED SYSTEMS. IN ADDITION...TRENDS IN LATEST GUIDANCE SUGGESTS
COLDEST OF AIR WILL REMAIN WELL NORTH OF THE BORDER...KEEPING JUST
MARGINAL LAKE INDUCED SNOW SHOWER THREAT WITH 850MB TEMPERATURES
REMAINING IN THE LOWER NEGATIVE TEENS. IT WILL REMAIN SEASONABLY
COOL THROUGHOUT...WITH NO APPRECIABLE ADVECTION PROCESSES TO TRUMP
TYPICAL MID WINTER COLD OVER PRE-EXISTING SNOW PACK. LOOK FOR HIGHS
IN THE 20S AND OVERNIGHT LOWS IN THE TEENS.
MSB
&&
.MARINE.../ISSUED AT 1010 PM/
WILL EXTEND GALE WARNINGS FOR WHITEFISH BAY...ST MARYS RIVER...FAR
NRN LAKE MICHIGAN AND NEAR SAGINAW BAY. WILL EXTEND THE STORM
WARNINGS FOR FAR NRN LAKE HURON...AND ISSUE SCAS FOR THE REMAINDER
OF THE NEARSHORE AREAS OVERNIGHT.
&&
.AVIATION.../ISSUED AT 1152 PM/...VALID FOR 06Z TAFS
GUSTY W/NW WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. MAINLY MVFR
CONDITIONS ARE EXPECTED FOR PLN AND APN OVERNIGHT AS LAKE ENHANCED
SNOW SHOWERS PERSIST. VFR CONDITIONS ARE EXPECTED FOR THESE AREAS
THRU TUESDAY AFTERNOON. VFR CONDITIONS ARE EXPECTED AROUND KTVC
OVERNIGHT...DETERIORATING TO MVFR TUESDAY MORNING AS SNOW DEVELOPS.
THE SYNOPTIC SNOW AND MVFR CONDITIONS WILL FINALLY DEVELOP AROUND
PLN AND APN TUESDAY EVENING.
RUNYAN
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 5 AM EST TUESDAY FOR LMZ342.
SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ323-341-
344>346.
LH...GALE WARNING UNTIL 5 AM EST TUESDAY FOR LHZ349.
SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LHZ345-346.
STORM WARNING UNTIL 5 AM EST TUESDAY FOR LHZ347-348.
LS...GALE WARNING UNTIL 5 AM EST TUESDAY FOR LSZ321-322.
&&Hazardous weather outlook, Dec 29, 4:17 PM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EST MON DEC 29 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 417 PM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT AN ALBERTA CLIPPER SWINGING ACROSS THE NORTHERN GREAT LAKES THIS EVENING WILL CONTINUE TO PRODUCE SNOW AND BLOWING SNOW ACROSS EASTERN UPPER AND PORTIONS OF NORTHERN LOWER MICHIGAN. SEE ONGOING ADVISORY FOR ADDITIONAL INFORMATION. THIS STORM WILL ALSO PRODUCE STRONG AND GUSTY WINDS ACROSS THE REMAINDER OF NORTHERN LOWER MICHIGAN THIS EVENING. WINDS MAY GUST TO AS HIGH AS 45 MPH. SEE ONGOING ADVISORY FOR ADDITIONAL INFORMATION. LASTLY...GALE FORCE WINDS ARE EXPECTED ACROSS THE GREAT LAKES THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL TRACK ACROSS FAR SOUTHERN LOWER MICHIGAN TUESDAY NIGHT. THIS STORM IS EXPECTED TO BRING ACCUMULATING SYSTEM AND LAKE EFFECT SNOWFALL TO MAINLY NORTHERN LOWER MICHIGAN TUESDAY THROUGH WEDNESDAY. YET ANOTHER STORM SYSTEM...POTENTIALLY EVEN STRONGER...MAY ARRIVE LATE THURSDAY THROUGH FRIDAY. EVEN GREATER SNOWFALL IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS...BOTH LAND AND MARINE...PLEASE RELAY HIGH WIND...SNOW AND BLOWING SNOW REPORTS TO THE NATIONAL WEATHER SERVICE. MSB
In the hours before
Local storm report, Dec 29, 10:10 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM NON-TSTM WND GST 1 W OSSINEKE 44.91N 83.45W
12/29/2008 M64 MPH ALPENA MI TRAINED SPOTTER
&&
LUTZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:14 PM EST | Storm Warning | APX | 8 hr | |
| Dec 29, 10:21 PM EST | Small Craft Advisory | APX | 18 hr | |
| Dec 30, 3:45 AM EST | Winter Weather Advisory | APX | Antrim, Arenac, Benzie, Gladwin, Grand Traverse, Iosco and 7 more | 37 hr |
| Dec 30, 4:15 PM EST | Gale Warning | APX | 18 hr | |
| Dec 30, 4:15 PM EST | Small Craft Advisory | APX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.